Jump to content
CrazyBoards.org

Provigil


Recommended Posts

So right now I'm on 800mg of Provigil, 400mg in morning, 400mg in afternoon. I thouht it would be cool, considering it's suppossed to cause extra energy. Well for me it hasn't done that. I'm still me. Maybe a little less hyperactive (I like to do flips on the couch). My doc says its the only stimulant he wants to put me on because of psychosis. As he says, "its the non-stimulants of the stimulants". Whatever the hell that means.

Anyone been on it? Has it helped? Has it done anything? ...weird? Or good?

Twitch

Link to comment
Share on other sites

hi twitch--

I was on Provigil for nearly two years, 200mg for a month, up to 400mg for a while, and back to 200mg because my next pdoc thought that 400mg was an unnecessarily high dose (she never bothered to speak with my liver or kidneys, though; they'd beg to differ).

It worked pretty well for the excessive daytime sleepiness and sleep attacks (am I the only Provigil patient who's actually narcoleptic? ;) ) It also helped some with the fatigue, although most of the time I was on it, I was hypomanic. Not hypomanic due to Provigil, I was hypomanic for a couple months prior to starting it. (And yes, you can still have EDS/sleep attacks whilst hypomanic.)

WARNING: Major Dorkage Ahead

As far as the "non-stimulant-stimulant" thing, I haven't found too many good articles on how modafinil (Provigil) works.

These folks say it's like Amphetamines Lite, making your neurons release more dopamine in certain parts of your brain

There are also a bunch of papers with researchers catfighting over whether or not modafinil dorks with the "hypocretin/orexin" system, which is the one that researchers have agreed on is an issue in narcolepsy.

</dorkage>

Link to comment
Share on other sites

I think the most I ever took was 200 mg... usually 100 mg. So 800 mg sounds enormous to me. At any rate... I never noticed that it increased my energy or did much for ADD. Nor did it help with morning grogginess due to sleeping pills or the afternoon crash I often get. But it does occasionally help with general sleepiness and staying awake. With no apparent side-effects.

Link to comment
Share on other sites

Thats the thing with me, it does nothing for my daytime sleepiness, and yes, narcoleptic attacks. I'm still suddenly falling asleep for no good reason at any time. And my doctor said it was suppossed to give me energy ;)

Maybe it backfired on me and my ADHD sucks it up in a tube.

Thanks for the link herrfous! And thanks for your response Sunshine. I would say I was taking too much, but it's barely doing its job at this high dosage!

Twitch

Link to comment
Share on other sites

  • 3 weeks later...

I took it several times. It helped a bit with the excessive sleepiness, but not enough to make me stick with it. At a later time when I tried it again, after three days it made me become very anxious, feel things were unreal, cry a lot, and feel a pull toward suicide. Very strange, but that was my experience.

Link to comment
Share on other sites

Twitch,

Provigil wasn't my med.

But I wanted to warn you about something, something most doctors seem to forget to mention.

Provigil fucks with hormonal birth control (the pill, the ring, the patch) and can make it ineffective. (this happened to me, it's listed in the PI sheet as a known interaction.)

I just wanted to tell you so that you know this and nothing unwanted happens.

best,

penny

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...